MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-17S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The customer¿s complaint was confirmed as the probe tip and its cover were found detached.Since the device is not serviced by olympus it was returned to the customer unrepaired.In addition, the legal manufacturer (lm) reviewed the content of this complaint for further investigation.As the results of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.Confirmed that there was no variation.The legal manufacturer reported that the root cause could not be determined.The lm reported that the most probable causes for the reported event are as follows: it was speculated that some external force was applied to the tip sheath, which resulted in the breakage of the tip sheath.Inspection results of the actual product indicate that the ultrasonic probe is damaged.From the above, it can be inferred that similar external forces were applied to the apical sheath.It is assumed that the external force applied when the stopper was used resulted in a complete rupture.
 
Event or Problem Description
The service center was informed that a component detached from the device, while attempting to place the stopper on.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the lm investigation and the device evaluation.Please see the updates in sections: g4, g7, h2, h6 and h10.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The lm reports that the root cause could not be identified.The legal manufacturer provided the following possible causes for the reported event are presumed as follows: it was speculated that some external force was applied to the tip sheath, which resulted in the breakage of the tip sheath.Pathogenesis: ·inspection results of the actual product indicate that the ultrasonic probe is damaged.·from the above, it can be inferred that similar external forces were applied to the apical sheath.·we believe that the tip sheath was broken during the above occurrence.·it is assumed that the external force applied when the stopper was used resulted in a complete rupture.Chapter 3 preparation and inspection ultrasonic probe um-bs20-26r 3.5 inspection of the endoscopic system do not place the ultrasonic probe in unclean environment.This could result in injury and pose an infection control risk.¿ to prevent damage to the ultrasound center and/or the probe driving unit, make sure that the ultrasound center is turned off before connecting or disconnecting the ultrasonic probe to the probe driving unit.¿ never disconnect the ultrasonic probe from the probe driving unit when using real-time mode (i.E., while the ultrasonic transducer is rotating).This could result in damage to the ultrasonic probe and/or probe driving unit.As the results of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.Confirmed that there was no variation.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11642239
Report Number8010047-2021-04760
Device Sequence Number19596080
Product Code ITX
UDI-Device Identifier04953170241000
UDI-Public04953170241000
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K982323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-17S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1